Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 9, 2011, 4:53 AM CDT for 24 counties in Texas. It took effect at Apr 10, 2011, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 4:53 AM CDT (09:53 UTC)
- In effect from
- Apr 10, 2011, 10:00 AM CDT
- Expired
- Apr 10, 2011, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5753 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WWUS84 KLUB 090953 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 453 AM CDT SAT APR 9 2011 TXZ021>044-092100- /O.UPG.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/ /O.NEW.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/ /O.CON.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 453 AM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...DANGEROUS FIRE WEATHER CONDITIONS THIS WEEKEND INCLUDING POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING WHICH REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER WILL CONTINUE THIS WEEKEND. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL SATURDAY...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT THIS AFTERNOON...WHILE HUMIDITIES WILL FALL TO BETWEEN 5 AND 10 PERCENT SUNDAY. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
5 follow-up statements
620 WWUS84 KLUB 092048 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SAT APR 9 2011 TXZ021>044-100500- /O.CON.KLUB.FW.W.0017.000000T0000Z-110410T0200Z/ /O.CON.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 348 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS WEEKEND INCLUDING A POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING WHICH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND. SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE IN THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL THROUGH EARLY THIS EVENING...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL BE BETWEEN BETWEEN 5 AND 10 PERCENT THROUGH THE REMAINDER OF THIS AFTERNOON AS WELL AS AGAIN ON SUNDAY AFTERNOON. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
998 WWUS84 KLUB 100205 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 905 PM CDT SAT APR 9 2011 TXZ021>044-101100- /O.EXP.KLUB.FW.W.0017.000000T0000Z-110410T0200Z/ /O.CON.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 905 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING FOR SATURDAY HAS EXPIRED... ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED INCLUDING A POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND. WESTERLY WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL BE BETWEEN BETWEEN 5 AND 10 PERCENT ON SUNDAY AFTERNOON. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
370 WWUS84 KLUB 101028 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 528 AM CDT SUN APR 10 2011 TXZ021>044-101830- /O.CON.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 528 AM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS... AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. ...DAMAGING WILDFIRES POSSIBLE AS AN ONGOING REGIONAL WILDFIRE OUTBREAK IS LIKELY TO INTENSIFY THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. EXTREMELY CRITICAL FIRE WEATHER WILL RE-DEVELOP TODAY AS WESTERLY WINDS INCREASE TO 20 FOOT SPEEDS OF 25 TO 35 MPH AND RELATIVE HUMIDITY FALLS TO BETWEEN BETWEEN 5 AND 15 THIS AFTERNOON. THESE WEATHER CONDITIONS WILL COMBINE WITH EXTREMELY DRY GRASSY FUELS TO SUPPORTIVE DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DAMAGING WIND-DRIVEN WILDFIRES. && $$
436 WWUS84 KLUB 101808 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 108 PM CDT SUN APR 10 2011 TXZ021>044-110300- /O.CON.KLUB.FW.W.0018.000000T0000Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 108 PM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. ...DAMAGING WILDFIRES POSSIBLE AS AN ONGOING REGIONAL WILDFIRE OUTBREAK IS LIKELY TO INTENSIFY THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT TONIGHT. EXTREMELY CRITICAL FIRE WEATHER WILL DEVELOP THROUGH THIS AFTERNOON AS SUSTAINED 20 FOOT WESTERLY WINDS OF 20 TO 35 MPH AND RELATIVE HUMIDITY BETWEEN 5 AND 15 OCCUR. THESE WEATHER CONDITIONS WILL COMBINE WITH EXTREMELY DRY GRASSY FUELS TO SUPPORTIVE DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DAMAGING WIND-DRIVEN WILDFIRES. && $$
003 WWUS84 KLUB 102037 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 337 PM CDT SUN APR 10 2011 TXZ021>044-110300- /O.CON.KLUB.FW.W.0018.000000T0000Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 337 PM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER WILL CONTINUE INTO THE EVENING HOURS AS SUSTAINED 20 FOOT WESTERLY WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITY BETWEEN 10 AND 15 OCCUR. THESE WEATHER CONDITIONS WILL COMBINE WITH EXTREMELY DRY GRASSY FUELS TO SUPPORTIVE DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. ALTHOUGH WINDS WILL DECREASE THIS EVENING...THE HUMIDITIES WILL REMAIN VERY LOW. IN ADDITION...A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT TO THE AREA AFTER MIDNIGHT TONIGHT WHICH COULD BE DANGEROUS FOR ANY ONGOING FIRE FIGHTING OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DAMAGING WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 4:22 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 9, 4:22 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 422 AM CDT SAT APR 9 2011 ...DANGEROUS FIRE WEATHER THIS WEEKEND... .SHORT TERM... IN SHORT...THE FIRE DANGER CONTINUES TO INCREASE ACROSS WEST TEXAS. ELONGATED UPPER LOW WITH H5 HEIGHTS OF 540 DAM SITUATED FROM SOCAL INTO IDAHO. TO OUR SOUTHEAST...A H590 HIGH IS LOCATED OVER THE GULF OF MEXICO AND OF COURSE...WE ARE IN BETWEEN. THE LOW WILL SLIDE EASTWARD TODAY THUS INCREASING OUR WINDS ALOFT. H7 HEIGHT GRADIENTS ARE RUNNING AROUND 60M-70M/200NM WHICH WOULD SUGGEST WINDS IN THE 25-35 MPH RANGE THIS AFTERNOON AND POSSIBLY JUST A BIT HIGHER. CONFIDENCE IN THESE WIND SPEEDS ARE MUCH HIGHER WEST OF THE ESCARPMENT WHERE 500-1000 FT LESS DOWNWARD MIXING IS REQUIRED. WILL THEREFORE ISSUE A WIND ADVISORY MAINLY ON THE LLANO ESTACADO FOR THIS AFTERNOON AND TODAY IN ADDITION TO THE RED FLAG WARNING WHICH WILL COVER THE ENTIRE CWFA. THE SITUATION BOTH TODAY AND TOMORROW...FROM A FIRE WEATHER PERSPECTIVE...SHOULD NOT BE TAKEN LIGHTLY. THE FUELS ARE EXTREMLY VOLATILE AND THE FIRE ONGOING IN KING COUNTY HIGHLIGHTS THE CONCERN. INTO THIS EVENING...DRYLINE IS PROGGED TO RETREAT WESTWARD DURING THE EVENING HOURS AND MODELS BREAK OUT LIGHT QPF ALONG THE BOUNDARY. ANALYSIS OF FCST SOUNDINGS REVEAL AREA OF ELEVATED INSTABILITY AROUND 500MB WHERE SOME HIGHER MOISTURE IS EXPECTED TO BE FOUND. AT THIS POINT...CAPE FROM 200 TO 500 J/KG WITH SIGNIFICANT DOWNWARD ACCELERATION POTENTIAL LOOKS PLAUSIBLE. THE PRESENCE OF PARTICULATES FROM SMOKE ACROSS THE EASTERN ZONES MAY VERY WELL INCREASE LIKELIHOOD OF CLOUD/PRECIP FORMATION AS WELL AS CHARGE ACCUMULATION. IF ELEVATED CONVECTION DOES FORM...THIS MAY RESULT IN A FEW DRY LIGHTNING FLASHES WHICH HAVE THE POTENTIAL TO INITIATE NEW FIRES THIS EVENING IN ADDITION TO THE DRY DOWNBURST POTENTIAL. AFTER MIDNIGHT...THE DRYLINE BEGINS TO SURGE EASTWARD AHEAD OF THE APPROACHING UPPER LOW BEFORE ANOTHER DANGEROUS FIRE WEATHER DAY SUNDAY. && .LONG TERM... A PROLONGED PERIOD OF CRITICAL FIRE WEATHER WILL BE PUNCTUATED BY PROSPECTS FOR A DANGEROUS WIND/DUST/FIRE EVENT SUNDAY...STEMMING FROM A DEEP UA LOW NOW OVER THE SOCAL COAST. BY 12Z SUNDAY...THE POTENT UA LOW WILL BE EJECTING NORTHEASTWARD OVER THE SOUTHERN/CENTRAL ROCKIES...AS STRONG CYCLOGENESIS OCCURS OVER SOUTHERN NEBRASKA/NORTHERN KANSAS. LOW/MID LEVEL WIND FIELDS WILL HAVE ALREADY VEERED OVER THE FA...SHUNTING THE DRYLINE AND ASSOCIATED LOW RAIN PROBS EAST DURING THE PRE-DAWN HOURS. ALL INDICATIONS SUGGEST THAT MUCH OF WEST TEXAS WILL THEN BECOME SUBJECTED TO INTENSE DRY SLOTTING/SUBSIDENT DOWNSLOPE AND LOW-MID LEVEL WIND MAXIMA. THE INFLUX OF PAC AIR AND DECREASING HEIGHTS/ THICKNESSES WILL RESULT IN RELATIVELY COOLER DAYTIME TEMPERATURES... BUT THE MAGNITUDE OF DOWNSLOPE AND FULL INSOLATION WILL COMPENSATE SOMEWHAT AND EARLY AFTERNOON TEMPERATURES SHOULD TOP OUT FROM THE LOW 60S WEST TO AROUND 80 DEGREES EAST. BETTER MSLP/HEIGHT GRADIENTS TRANSIT THE AREA DURING THE MORNING-MIDDAY HOURS...SO AN EARLY ONSET OF HIGH WINDS SEEMS LIKELY. GIVEN THIS EARLY TRANSIT OF THE STRONGEST LOW-TROP WINDS...PREDICTING MAX SUSTAINED SPEEDS IS DIFFICULT. CURRENT HIGH WIND WATCH FOR POTENTIAL WIDESPREAD SUSTAINED SPEEDS OF 30-40 MPH WITH GUSTS NEAR 60 MPH SEEMS REASONABLE GIVEN 90-100KT 500MB JET PROGGED TO OVERSPREAD THE PANHANDLE/SOUTH PLAINS BY 18-00Z... AND THIS IS SUPPORTED BY MOS GUIDANCE WINDS BETWEEN 31-33KT. LOCAL STUDIES SUGGEST THIS JET ALSO MAY BE ASSOCIATED WITH THE GREATEST LIKELIHOOD OF DENSE BLOWING DUST. WINDS WILL DECREASE/VEER LATE SUNDAY NIGHT IN THE WAKE OF THE PASSING UA TROUGH AXIS. UA RIDGE AXIS WILL TRANSLATE OVER WEST TEXAS MONDAY...BRINGING MILD TEMPERATURES WITH DECREASED WINDS. SOUTHWESTERLY FLOW ALOFT WILL BECOME RE-ESTABLISHED TUESDAY IN ADVANCE OF A PROGRESSIVE UA SHORTWAVE PROGGED TO PASS THE REGION WEDNESDAY. MODELS CONTINUE TO DIFFER SOMEWHAT IN SPEED/DEPTH OF THIS FEATURE...BUT IT MAY BRING OUR NEXT BOUT OF FIRE WEATHER AND POSSIBLY EVEN MINIMAL SHOWER/ THUNDER CHANCES TO PARTS OF THE NORTH/EAST FA. SOLUTIONS SEEM TO AGREE A BIT MORE ON FROPA THURSDAY...WITH BENIGN SURFACE RIDGING THROUGH THE REMAINDER OF THE PERIOD. && .FIRE WEATHER... THIS WEEKEND/S FIRE WEATHER SITUATION ACROSS THE WEST TEXAS SOUTH PLAINS IS PRECEDED BY 1/ AN ONGOING MASSIVE AND LONG-LIVED WILDFIRE IN STONEWALL/KING COUNTIES WHICH HAS ALREADY CONSUMED AN ESTIMATED 100,000 ACRES SINCE WEDNESDAY AND 2/ WIDESPREAD FUEL DRYNESS CHARACTERIZED BY TFS AOA 97TH PERCENTILE SEVERITY. THIS UNDERSCORES THE SERIOUSNESS OF ANTICIPATED WEATHER. DAY 1...SIGNIFICANT CONCERNS CONTINUE TODAY WITH GUSTY WINDS APPROACHING 20 TO 30 MPH AT 20 FOOT HEIGHTS. PRESENT INDICATIONS THAT AREAS ON THE LLANO ESTACADO WILL HAVE THE STRONGEST WIND SPEEDS WITH PERHAPS 5 TO 10 MPH LOWER SPEEDS ACROSS THE ROLLING PLAINS. MIN RH VALUES LOOK TO BOTTOM OUT IN THE 10 PERCENT RANGE AREAWIDE. WITH THE EXTREMELY CRITICAL FUEL CONDITIONS...TODAY HAS THE POTENTIAL FOR EASY IGNITION/RAPID FIRE SPREAD. OVERNIGHT RH RECOVERIES WILL BE BETTER IN THE EAST WHERE RH VALUES NEAR 60 PCT MAY BE REALIZED WHEREAS ACROSS THE WEST 30-40 PCT RH MAY BE ALL THE RECOVERY EXPECTED. MANAGEMENT OF ONGOING FIRE IN KING/STONEWALL COUNTIES WILL BE A CHALLENGE TODAY AS THESE WINDS PICK UP AND LOFTING OF FIREBRANDS FROM THIS ACTIVITY COULD PRESENT A PROBLEM DOWNWIND. AFTER DARK...AREA OF ELEVATED MOISTURE IS EXPECTED ACROSS THE AREA AS THE DRYLINE RETREATS WEST ACROSS THE AREA. THERMODYNAMIC PROFILES LOOK SUPPORTIVE OF ELEVATED INSTABILITY ABOVE 15000 FT THIS EVENING ACROSS THE ROLLING PLAINS/SERN TX PANHANDLE. PARTICULATES FROM ONGOING FIRES MAY BE ENOUGH TO TRIGGER DRY LIGHTINING. UNDER ANY SHOWERS WHICH DEVELOP...VERY GUSTY WINDS WILL ALSO BE POSSIBLE. DAY 2...A SYNOPTIC WEATHER PATTERN SUPPORTIVE OF A SOUTHERN PLAINS WILDFIRE OUTBREAK WILL OCCUR SUNDAY. THE FA APPEARS TO BE AFFECTED BY EXTREMELY CRITICAL CONDITIONS THEN AS INTENSE LOW-MID LEVEL WIND MAXIMA OVERSPREAD AN EASTWARD ADVECTING VERY DRY PAC AIRMASS AND THE WESTERN PERIPHERY OF A PRONOUNCED LOW LEVEL THERMAL RIDGE FROM CENTRAL OK SOUTHWESTWARD TOWARD THE BIG COUNTRY. SUB-SEASONAL TEMPS OVER THE WESTERN ZONES MAY PROVE TO BE A NEGATING FACTOR FOR WIDESPREAD SIG FIRE ACTIVITY...BUT HIGH WINDS...EXTREME FUELS...AND DRY AIR APPEAR SUFFICIENT TO PROMOTE WEATHER SUPPORTIVE OF WIND-DRIVEN GRASSFIRES... ESPECIALLY OVER THE EASTERN HALF OF THE FA WHERE AOA NORMAL TEMPS WILL OCCUR. WHILE A LOW-PROB EVENT...IT IS WORTH NOTING THAT IF HIGH-BASED CONVECTION DEVELOPES TONIGHT OVER THE ROLLING PLAINS...THE THREAT OF FIRE MAY AMPLIFY WITH THE ONSET OF EXTREMELY CRITICAL CONDITIONS SUNDAY DUE TO SMOLDERING LIGHTNING STARTS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 81 42 64 33 73 / 0 10 0 10 0 TULIA 86 47 69 35 74 / 0 10 10 10 0 PLAINVIEW 87 48 70 37 73 / 0 10 10 0 0 LEVELLAND 86 49 70 38 76 / 0 10 10 0 0 LUBBOCK 88 50 71 38 76 / 0 10 10 0 0 DENVER CITY 86 49 72 36 77 / 0 10 0 0 0 BROWNFIELD 88 51 73 37 76 / 0 10 10 0 0 CHILDRESS 94 53 78 44 80 / 10 20 10 10 0 SPUR 94 53 80 41 78 / 10 20 10 0 0 ASPERMONT 98 62 83 45 80 / 10 20 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 10 AM TO 10 PM CDT SUNDAY FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 26/20
Hazardous weather outlook, Apr 9, 4:29 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CDT SAT APR 9 2011 TXZ021>044-100930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 429 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION AND FIRE WEATHER SOUTHWESTERLY WINDS SUSTAINED BETWEEN 25 TO 35 MPH THIS AFTERNOON WILL COMBINE WITH DRY HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AREAWIDE. AREAS OF BLOWING DUST WILL LIMIT VISIBILITY. A WIND ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHWESTERN PANHANDLE...SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS NEAR 60 MPH OVER MUCH OF THE SOUTH PLAINS REGION SUNDAY. BLOWING DUST AND A FEW DANGEROUS WIND-DRIVEN WILDFIRES WILL BE POSSIBLE. A HIGH WIND WATCH AND RED FLAG WARNING IS IN EFFECT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:53 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.